Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 26, 2005, 4:10 PM CST for Walthall County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 4:10 PM CST (22:10 UTC)
- Expired
- Mar 26, 2005, 4:45 PM CST
- In force
- 35 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Walthall County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 1:45 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 262210 SVRLIX MSC147-262245- /O.NEW.KLIX.SV.W.0018.050326T2210Z-050326T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 410 PM CST SAT MAR 26 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 445 PM CST * AT 406 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR TYLERTOWN...AND MOVING NORTHEAST AT 45 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. LAT...LON 3119 9024 3105 9011 3162 8922 3183 8942 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:10 PM CST, 0 minutes earlier.
Area forecast discussion, Mar 26, 4:10 PM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 410 PM CST SAT MAR 26 2005 ...A SEVERE WEATHER OUTBREAK IS UNDERWAY AND WILL CONTINUE INTO TONIGHT... .SYNOPSIS... SATELLITE AND RADAR SHOW A VERY VOLATILE AND DANGEROUS WEATHER PATTERN IN PLACE...AS FORECASTS HAVE INDICATED OVER THE LAST SEVERAL DAYS. AM UPPER LOW IS CHUGGING SOUTHEAST ACROSS NM WITH A SERIES OF UPPER LEVEL SPEED MAXIMA ALONG THE SUBTROPICAL JET AND EMBEDDED SHORTWAVES PRECEDING THE MAIN SYSTEM FROM TX ACROSS THE NORTH GULF COAST. FORTUNATELY...FOR THE FORECAST AREA...LOW CLOUDS AND FOG HAVE KEPT DAYTIME HEATING AT BAY AND HIGHS BELOW FORECAST. EVEN WITH THE COOLER THAN EXPECTED TEMPERATURES...NUMEROUS SEVERE THUNDERSTORMS HAVE RAPIDLY ERUPTED ACROSS MANY PARTS OF THE AREA WITH HAIL BEING THE PRIMARY SEVERE WEATHER OCCURRENCE THUS FAR. A WARM FRONT SITUATED FROM NEAR LFT TO JUST SOUTH OF MSY TO JUST SOUTH OF THE MS COAST WILL LIFT SLOWLY NORTH TONIGHT AS A DEVELOPING SURFACE LOW OVER SOUTHWEST AND SOUTH CENTRAL LA MOVES NORTHEAST. THE COLD FRONT IS EXPECTED TO MOVE TO NEAR LAKE PONTCHARTRAIN AROUND 6 AM ON EASTER SUNDAY AND EAST OF THE OUTER COASTAL WATERS BEFORE NOON ON SUNDAY. THE 500 MB LOW AND MAIN TROUGH WILL NOT MOVE THROUGH THE CENTRAL GULF COAST REGION UNTIL LATE SUNDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA FROM TX. MUCH COOLER AIR...ASSOCIATED WITH 1000/500 MB THICKNESSES BELOW 550 DM...WILL MOVE INTO THE FORECAST AREA SUNDAY AND SUNDAY NIGHT. && .SHORT TERM... A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. SEVERE THUNDERSTORMS NORTH OF THE WARM FRONT WILL CONTINUE TO SHIFT NORTH INTO SOUTH MS LATE THIS AFTERNOON WITH LARGE HAIL BEING THE MAIN THREAT. ADDITIONAL WAVES OF SEVERE THUNDERSTORMS... MANY BEING DISCREET SUPERCELLS...ARE LIKELY TO CONTINUE DEVELOPING THROUGH THE EVENING. SURFACE BASED STORMS WILL BECOME MORE LIKELY THE NEXT FEW HOURS WHICH WILL BRING A THREAT OF ISOLATED TORNADOES...DAMAGING WINDS...AND ADDITIONAL LARGE HAIL. THE STORMS SHOULD MOVE THROUGH MOST OF THE AREA BY MIDNIGHT WITH A FEW LINGERING THUNDERSTORMS ON THE MS COAST AFTER MIDNIGHT. ON SUNDAY...A FEW THUNDERSTORMS COULD CONTINUE JUST IN ADVANCE OF THE COLD FRONT EARLY FROM THE MS COAST INTO THE COASTAL WATERS EAST OF THE RIVER...OTHERWISE...DRIER WEATHER WILL TAKE HOLD. COOLER THAN NORMAL TEMPERATURES WILL TAKE HOLD AND PERSIST INTO MONDAY NIGHT...BUT THE SUN SHOULD RETURN ON MONDAY. .LONG TERM... TUESDAY AND WEDNESDAY SHOULD REMAIN DRY WITH WARMER TEMPERATURES EXPECTED. THE NEXT SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO EARLY FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 63 68 47 70 / 70 20 0 0 BTR 63 69 45 70 / 70 20 0 0 MSY 67 72 52 69 / 70 20 0 0 GPT 67 75 50 69 / 70 30 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 22
Hazardous weather outlook, Mar 26, 11:07 AM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1107 AM CST SAT MAR 26 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1107 AM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THIS EVENING... A STRONG SPRINGTIME SURFACE LOW AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE LOWER MISSISSIPPI VALLEY TODAY THROUGH SUNDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AS THIS SYSTEM MOVES THROUGH. SEVERAL SEVERE THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM STARTING THIS AFTERNOON AND LASTING THROUGH THE EVENING. THE SEVERE WEATHER THREAT WILL END WITH FRONTAL PASSAGE AROUND MIDNIGHT FOR BATON ROUGE AND 2 AM FOR GULFPORT. THE MAIN HAZARDS ASSOCIATED WITH TODAYS SEVERE THUNDERSTORMS ARE EXPECTED TO BE ISOLATED TORNADOES... LARGE HAIL...DAMAGING WINDS...FREQUENT TO CONTINUOUS LIGHTNING...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT FRONTAL SYSTEM WILL AFFECT THE REGION THURSDAY NIGHT AND FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME...HOWEVER...ACTIVATION MAY BE NECESSARY LATER TODAY AND THIS EVENING. 22
In the hours before
Special weather statement, Mar 26, 2:50 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 250 PM CST SAT MAR 26 2005 MSZ081-082-262149- HARRISON MS-JACKSON MS- 250 PM CST SAT MAR 26 2005 ...STRONG THUNDERSTORMS MOVING ON SHORE... A CLUSTER OF THUNDERSTORMS...GENERALLY OVER THE MISSISSIPPI SOUND...WAS MOVING NORTHEAST AT 45 MILES AN HOUR. THE SOUTHERN PARTS OF JACKSON AND HARRISON COUNTIES CAN EXPECT GUSTY WINDS UP TO 50 MILES AN HOUR...FREQUENT LIGHTNING STRIKES...AND PEA SIZED HAIL THROUGH 4 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS...UPDATES OR POSSIBLE WARNINGS.
Local storm report, Mar 26, 4:07 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL CLINTON 30.86N 91.01W
03/26/2005 0.75 INCH EAST FELICIANA LA EMERGENCY MNGR
0315 PM HAIL GREENSBURG 30.83N 90.67W
03/26/2005 0.75 INCH ST. HELENA LA EMERGENCY MNGR
0325 PM HAIL GREENSBURG 30.83N 90.67W
03/26/2005 0.25 INCH ST. HELENA LA EMERGENCY MNGR
0330 PM HAIL MOUNT HERMAN 30.96N 90.30W
03/26/2005 1.75 INCH WASHINGTON LA BROADCAST MEDIA
0333 PM HAIL 6 NE POPLARVILLE 30.90N 89.46W
03/26/2005 0.88 INCH PEARL RIVER MS EMERGENCY MNGR
0334 PM HAIL ANGIE 30.96N 89.82W
03/26/2005 0.50 INCH WASHINGTON LA TRAINED SPOTTER
0342 PM HAIL KILN 30.42N 89.43W
03/26/2005 1.75 INCH HANCOCK MS EMERGENCY MNGR
0352 PM HAIL 2 SE PICAYUNE 30.51N 89.65W
03/26/2005 0.50 INCH PEARL RIVER MS AMATEUR RADIO
&&
PGRIGSBYThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:04 PM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 56 min |
| Mar 26, 3:13 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 17 min |
| Mar 26, 3:18 PM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 57 min |
| Mar 26, 3:23 PM CST | Severe Thunderstorm Warning | LIX | Walthall | 52 min |
| Mar 26, 3:33 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 12 min |
| Mar 26, 3:41 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 19 min |
| Mar 26, 3:48 PM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.